Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 23, 2010, 8:04 PM CST for Reynolds County, Missouri. It took effect at Jan 24, 2010, 3:41 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 8:04 PM CST (02:04 UTC)
- In effect from
- Jan 24, 2010, 3:41 PM CST
- Expired
- Jan 24, 2010, 7:53 PM CST
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 7.10 ft at Jan 24, 2010, 8:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
690
WGUS43 KLSX 240204
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CST SAT JAN 23 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
BLACK RIVER NEAR ...ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 1 INCH OF RAIN IN THE NEXT 24 HOURS.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-250204-
/O.NEW.KLSX.FL.W.0006.100124T1700Z-100126T1400Z/
/ANNM7.1.ER.100124T1700Z.100125T0000Z.100125T1400Z.NO/
804 PM CST SAT JAN 23 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK RIVER NEAR ANNAPOLIS
* FROM SUNDAY MORNING TO MONDAY MORNING.
* AT 7:15 PM SATURDAY THE STAGE WAS 4.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW MORNING AND
THEN RISE TO NEAR 9.0 FEET TOMORROW EVENING AND FALL BELOW FLOOD STAGE
MONDAY MORNING.
* IMPACT...AT 9.0 FEET...COUNTY ROAD 372 WILL BEGIN FLOODING NEAR THIS
HEIGHT.
* IMPACT...AT 8.0 FEET...ANNAPOLIS ROAD ON THE WEST BANK OF THE BLACK
RIVER SOUTH OF LESTERVILLE BEGINS FLOODING CLOSE TO THIS HEIGHT.
THIS IS THE ONLY ROAD DIRECTLY CONNECTING ANNAPOLIS AND LESTERVILLE.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/24 01/25 01/26 01/27 01/28
BLACK RIVER
ANNAPOLIS 8 4.26 6.5 8.2 5.7 4.6 4.12 follow-up statements
470
WGUS83 KLSX 241435
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CST SUN JAN 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
BLACK RIVER NEAR ANNAPOLIS...AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 0.75 INCHES OF
PRECIPITATION THE PAST 24 HOURS OVER SATURATED GROUND WITH LITTLE IF
ANY PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-251435-
/O.EXT.KLSX.FL.W.0006.100124T2141Z-100126T0936Z/
/ANNM7.1.ER.100124T2141Z.100125T0000Z.100125T0936Z.NO/
835 AM CST SUN JAN 24 2010
THE FLOOD WARNING CONTINUES FOR
THE BLACK RIVER NEAR ANNAPOLIS
* FROM THIS AFTERNOON TO LATE MONDAY NIGHT.
* AT 8:15 AM SUNDAY THE STAGE WAS 4.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CREST NEAR 8.5 FEET BY THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
BLACK RIVER
ANNAPOLIS 8 4.56 7.8 5.8 4.7 4.1 3.8265
WGUS83 KLSX 250153
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CST SUN JAN 24 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
BLACK RIVER NEAR ...ANNAPOLIS AFFECTING REYNOLDS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST FLOOD STATEMENT WRITTEN FOR THIS POINT AND EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC179-250223-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-100126T0936Z/
/ANNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 PM CST SUN JAN 24 2010
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK RIVER NEAR ANNAPOLIS.
* AT 7:15 PM SUNDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 7.5 FEET LATER TONIGHT.
* IMPACT...AT 8.0 FEET...ANNAPOLIS ROAD ON THE WEST BANK OF THE BLACK
RIVER SOUTH OF LESTERVILLE BEGINS FLOODING CLOSE TO THIS HEIGHT.
THIS IS THE ONLY ROAD DIRECTLY CONNECTING ANNAPOLIS AND
LESTERVILLE.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
BLACK RIVER
ANNAPOLIS 8 7.08 5.5 4.5 4.0 3.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:01 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 23, 6:01 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CST SAT JAN 23 2010
.DISCUSSION...
/330 PM CST SAT JAN 23 2010/
TONIGHTS QPF IS PRIMARY CONCERN DURING THE SHORT RANGE. RAIN HAS
BEEN MAKING A SLOW EWD MARCH THROUGH CENTRAL MO THIS
AFTERNOON...AND WILL CERTAINLY OVERSPREAD THE REMAINDER OF THE FA
THIS EVENING. INCREASINGLY MOIST AND DEEP S FLOW AHEAD OF UPPER
SYS HAS LEAD TO AN INCREASE IN RAINFALL RATES OVER THE PAST FEW
HOURS...AND IT CERTAINLY APPEARS THAT THESE POCKETS OF HEAVY RAIN
WILL ATTEMPT TO PUSH EAST DURING THE EARLY EVENING HOURS.
HOWEVER...LEFT FRONT QUADRANT OF STRONG UPPER LVL JET IS FORECAST
TO INTERACT WITH THE INCREASINGLY MOIST AND MARGINALLY UNSTABLE
AIRMASS ADVECTING N THROUGH AR. AS THIS OCCURS...THERE IS STRONG MODEL
CONSENSUS THAT A CLUSTER OF CONVECTION SHOULD BE DEVELOPING
SHORTLY OVER AR WHICH WILL SWEEP INTO SE MO AND S IL DURING THE
EVENING HOURS. THIS WILL IN TURN CAUSE THE HEAVIEST RAIN IN OUR
AREA TO SHIFT FROM THE ONGOING N-S BAND TO THIS AREA OF CONVECTION
OVER SE MO AND S IL. GIVEN THE MOISTURE AND THE VERY STRONG UVV
THAT IS PROGGED IN THE AREA HAVE ISSUED A FLASH FLOOD WATCH FOR SE
MO INTO S IL FOR TONIGHT. ITS CERTAINLY POSSIBLE THAT THE HEAVIEST
RAIN THREAT WILL END BY MIDNIGHT IF THIS CONVECTION DOES GET GOING
AS ADVERTISED...HOWEVER GIVEN THE SLOW PROGRESSION OF THE PRECIP SO
FAR TODAY HAVE OPTED TO KEEP THE HEADLINE GOING ALL NIGHT. IN
ADDITION...THERE ARE ARE SEVERAL OTHER SHORTWAVES THAT WILL BE
IMPACTING THE AREA IN THE WAKE OF THE FIRST SHORTWAVE WHICH MAY
CERTAINLY CONTINUE PRECIP DURING THE OVERNIGHT HOURS.
LIGHTER RAINFALL WILL DIMINISH FROM W TO E DURING THE MORNING ON
SUN AS THE LEAD TROF ROTATES AROUND THE UPPER LOW AND INTO THE
UPPER GREAT LAKES. THIS WILL BE FOLLOWED BY A SLOW BUT STEADY
INTRUSION OF MUCH COLDER AIR SUN NIGHT-TUE AS THE UPPER LOW
WOBBLES INTO AND THROUGH THE UPPER GREAT LAKES. COULD SEE A BIT OF
LIGHT SNOW AS MOISTURE WRAPS AROUND THE LOW SUN NIGHT-
MON...PRIMARILY OVER N SECTIONS OF THE AREA...BUT IT WOULD APPEAR
THAT ANY ACCUMULATIONS WOULD BE LITTLE MORE THAN A DUSTING.
FOR THE MEDIUM RANGE...AFTER THE INTRUSION OF COLD AIR AT MID-WEEK
GUIDANCE CONTINUES TO INDICATE A SYSTEM MOVING THROUGH THE VERY
ACTIVE S STREAM WILL BRING A THREAT OF SNOW THE PARTS OF THE MSVLY TOWARD
THE END OF THE WORK WEEK. SPECIFICS OF THIS SYSTEM ARE STILL
QUITE MUDDLED...BUT MODEL CONSENSUS DOES SEEM TO SUGGEST THAT N
FRINGES OF THE PRECIP FROM THIS SYSTEM WILL JUST BRUSH THE S
SECTIONS OF OUR FA.
TRUETT
&&
.AVIATION...
/505 PM CST SAT JAN 23 2010/
FOR THE 00Z TAFS...LARGE N-NE TO S-SW BAND OF LIGHT RAIN WITH
EMBEDDED HEAVIER SHOWERS WAS SHIFTING ONLY SLOWLY EWD THRU NERN...
CNTRL AND SWRN MO EARLY THIS EVNG. THIS RAIN WAS FINALLY MOVING
INTO UIN ATTM AND SHOULD MOVE INTO STL/SUS BY 01-02Z SUN. THE
VSBYS SHOULD DROP DOWN TO 2-3SM AS THE RAIN/SHOWERS MOVE THROUGH
UIN...STL AND SUS THIS EVNG AS THEY HAVE IN COU. CIG HGTS WILL
ALSO BE LOWERING AT UIN...STL AND SUS THRU THE NGT DROPPING TO
300-400 FT LATE TGT. INCLUDED A CB CLOUD GROUP IN STL/SUS LATER
THIS EVNG AS THERE MAY BE A FEW EMBEDDED TSRA ACROSS PORTIONS OF E
CNTRL MO. THE RAIN SHOULD TAPER OFF AND END IN COU BY EARLY
MRNG...BUT WILL LIKELY LINGER IN UIN...STL AND SUS INTO THE MRNG
HOURS. THE SELY SFC WNDS WILL SHIFT TO A WLY DIRECTION DURING THE
EARLY MRNG HOURS AS A SFC LOW WHICH WILL BECOME ORGANIZED OVER
SERN MO LATER THIS EVNG DEEPENS AS IT MOVES NEWD INTO W CNTRL IL
BY 12Z SUN DRAGGING A CDFNT THRU THE AREA. THESE WLY SFC WNDS
SHOULD BECOME RELATIVELY STRONG AND GUSTY SUN MRNG. VSBYS WILL
IMPROVE THRU THE DAY ON SUN AS THE RAIN MOVES E OF THE AREA AND
THE SFC WNDS PICK UP. CIG HGTS SHOULD ALSO BE RISING SUN AFTN AS
WELL.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IRON-MADISON-REYNOLDS-
ST. FRANCOIS-STE. GENEVIEVE.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLINTON IL-FAYETTE IL-
MARION IL-RANDOLPH IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jan 23, 4:06 PM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CST SAT JAN 23 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 406 PM CST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT POCKETS OF HEAVY RAIN WILL BE POSSIBLE ACROSS THE REGION TONIGHT...AND ESPECIALLY DURING THE EVENING. THE HEAVIEST RAINS OF OVER AN INCH WILL OCCUR FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. SCATTERED THUNDERSTORMS WILL ADD TO THE HEAVY RAIN THREAT OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR LIGHT SNOW SUNDAY NIGHT AND MONDAY...PRIMARILY FROM NORTHERN MISSOURI INTO CENTRAL ILLINOIS...BUT ONLY MINOR ACCUMULATIONS ARE EXPECTED. STRONG WIND GUSTS OF AROUND 30 MPH ARE POSSIBLE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SUNDAY...WITH EVEN HIGHER GUSTS POSSIBLE IN THESE AREAS ON MONDAY. THERE WILL BE ANOTHER CHANCE FOR SNOW WEDNESDAY NIGHT THROUGH FRIDAY...PRIMARILY OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH...OR ANY FLOODING THAT THEY OBSERVE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Marion | 51 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Marion | 12 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lincoln | 28 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lewis | 51 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lewis | 51 hr |
| Jan 24, 7:20 AM CST | River Flood Warning | LSX | Osage | 13 hr |
| Jan 24, 7:20 AM CST | River Flood Warning | LSX | Cole | 36 hr |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Callaway, Osage | 4 days |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Jan 24, 10:48 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Marion | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Marion | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.